Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at May 6, 2012, 6:48 PM CDT for Vermilion County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 6:48 PM CDT (23:48 UTC)
- Expired
- May 6, 2012, 7:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 117 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2922 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077
WWUS83 KILX 062348
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
648 PM CDT SUN MAY 6 2012
ILZ046-070015-
VERMILION-
648 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERMILION COUNTY
UNTIL 715 PM CDT...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
COVINGTON TO GEORGETOWN...MOVING SOUTHEAST AT 25 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RIDGE FARM...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3988 8756 3988 8758 3988 8762 3988 8779
4003 8778 4024 8753 3988 8753
TIME...MOT...LOC 2348Z 313DEG 24KT 4012 8749 3998 8768
$$
BAKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 6, 6:12 PM CDT, 36 minutes earlier.
Area forecast discussion, May 6, 6:12 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 612 PM CDT SUN MAY 6 2012 .DISCUSSION... ISSUED 323 PM CDT SUN MAY 6 2012 SHORT TERM...TONIGHT THROUGH TUESDAY THUNDERSTORMS WILL CONTINUE TO INITIATE ALONG/AHEAD OF AN OUTFLOW BOUNDARY ACROSS THE ILLINOIS RIVER VALLEY THIS AFTERNOON...THEN AHEAD OF AN ADVANCING COLD FRONT TONIGHT. WITH VERY HIGH CAPE VALUES IN EXCESS OF 4000J/KG NOTED ON THE 18Z KILX SOUNDING...ANY STORMS THAT FIRE LATE THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. SHEAR PARAMETERS REMAIN MARGINAL ACROSS MUCH OF THE AREA...BUT ARE A BIT MORE ROBUST FURTHER NORTH ACROSS THE FAR NORTHERN CWA IN CLOSER PROXIMITY TO SYNOPTIC FRONT DRAPED ACROSS NORTH-CENTRAL ILLINOIS. ISOLATED TORNADO THREAT WILL EXIST NEAR THE FRONT NORTH OF I-74 FOR THE NEXT FEW HOURS. AS LOW-LEVEL JET STRENGTHENS LATER THIS EVENING INTO THE OVERNIGHT HOURS...SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE AREA...WITH THE BEST FOCUS FOR CONVECTION NORTH OF I-70. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY CLOSE TO THE FRONTAL BOUNDARY ACROSS THE NORTHERN CWA. DUE TO THE RECENT DRY CONDITIONS...FLASH FLOOD GUIDANCE REMAINS RATHER HIGH SO DO NOT THINK FLASH FLOOD RISK IS GREAT ENOUGH TO ISSUE A WATCH AT THIS TIME. WILL CARRY CATEGORICAL POPS ACROSS ALL BUT THE FAR SOUTHEAST TONIGHT. SURFACE LOW PRESSURE WILL APPROACH FROM THE WEST LATER TONIGHT...THEN TRACK ACROSS CENTRAL ILLINOIS ON MONDAY. STILL SOME DISAGREEMENT AMONG THE MODELS CONCERNING SPEED OF SYSTEM...WITH THE GFS LAGGING BEHIND THE NAM BY ABOUT 6 TO 12 HOURS. AS SUCH...WILL FEATURE LIKELY POPS ACROSS THE BOARD IN THE MORNING...THEN INTO THE AFTERNOON HOURS ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS. SEVERE THREAT WILL EXIST ALONG THE TRAILING COLD FRONT MONDAY AFTERNOON...PARTICULARLY ACROSS THE E/SE CWA. WILL LINGER CHANCE POPS INTO THE EVENING EAST OF I-57...THEN WILL GO DRY EVERYWHERE OVERNIGHT. LONG TERM...WEDNESDAY THROUGH SATURDAY COOLER/DRIER WEATHER WILL ARRIVE ON TUESDAY AND WEDNESDAY...WITH A SLIGHT CHANCE FOR SHOWERS ACROSS THE N/NE CWA ON WEDNESDAY AS AN UPPER-LEVEL TROUGH DIGS SOUTHWARD INTO THE GREAT LAKES AND OHIO RIVER VALLEY. AFTER THAT...TEMPS WILL MODERATE THROUGH THE WEEK...WITH THE NEXT CHANCE FOR RAIN HOLDING OFF UNTIL THE WEEKEND WHEN A WEAK COLD FRONT DROPS INTO THE REGION. && .AVIATION... ISSUED 612 PM CDT SUN MAY 6 2012 CHALLENGING CONVECTIVE TRENDS WILL DOMINATE AT LEAST THE FIRST HALF OF THIS TAF FORECAST. INITIALLY...A STRONG OUTFLOW BOUNDARY FROM CONVECTION NORTH OF I-74 IS TRACKING SOUTH...REACHING CHAMPAIGN BY 2330Z. IMMEDIATELY BEHIND THE BOUNDARY NORTH WINDS HAVE BEEN GUSTING TO 40 KTS. AFTER THE BOUNDARY PUSHES SOUTH WINDS SWITCH TO THE EAST AT 20 TO 30 KTS. THIS BOUNDARY MAY NOT REACH AS FAR SOUTH AS KDEC AND HAVE NOT INCLUDED IN THE TAF. ADDITIONAL CONVECTIVE DEVELOPMENT IS EXPECTED DURING THE MID EVENING OVER WESTERN ILLINOIS IN A ZONE OF MOISTURE CONVERGENCE AHEAD OF A SURFACE FRONT. PERIODS OF THUNDERSTORMS ARE POSSIBLE OVERNIGHT AHEAD OF THIS BOUNDARY. WIND GUSTS IN/NEAR ANY STORMS COULD EASILY GUST TO 40 KTS. DUE TO LOCATION AND TIMING UNCERTAINTY HAVE ONLY INCLUDED VCTS AT THIS TIME. THE COLD FRONT WILL WORK FROM WEST TO EAST ACROSS THE TAF SITES FROM 10-15Z MONDAY. BEHIND THE FRONT WINDS SHIFT TO THE NW AROUND 10 KTS. FORECAST SOUNDINGS SHOW LOWER CEILINGS AROUND 2000-2500 FT AGL BEHIND THE FRONT. WITH ELEVATED INSTABILITY REMAINING BEHIND THE FRONT...KEPT THUNDER MENTION IN EASTERN SITES THROUGH 18Z. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 6, 3:32 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 332 PM CDT SUN MAY 6 2012 ILZ027>031-036>038-040>051-053-071100- CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-VERMILION-WOODFORD- 332 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A WARM FRONT IN THE VICINITY THIS EVENING AND AN APPROACHING COLD FRONT LATER TONIGHT WILL SET THE STAGE FOR PERIODIC THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREAT IS EXPECTED THIS EVENING. LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL PUSH EASTWARD ACROSS ILLINOIS ON MONDAY...WITH SOME THUNDERSTORMS POSSIBLE DURING THE MORNING HOURS. THUNDERSTORM CHANCES WILL RETURN AGAIN NEXT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...PRIMARILY BETWEEN 4 PM AND 8 PM WEST OF INTERSTATE 55...AND BETWEEN 8 PM AND MIDNIGHT EAST OF INTERSTATE 55. ILZ052-054>057-061>063-066>068-071>073-071100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 332 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A WARM FRONT IN THE VICINITY THIS EVENING AND AN APPROACHING COLD FRONT LATER TONIGHT WILL SET THE STAGE FOR PERIODIC THUNDERSTORMS. LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS. THROUGH TONIGHT...SEVERE WEATHER SHOULD REMAIN PRIMARILY WEST OF INTERSTATE 57. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL PUSH SLOWLY EASTWARD ACROSS ILLINOIS ON MONDAY...BRINGING THE THREAT FOR MORE THUNDERSTORMS...PRIMARILY DURING THE MORNING HOURS. SEVERE STORMS ON MONDAY SHOULD BE CONFINED TO AREAS MAINLY SOUTHEAST OF INTERSTATE 70. THUNDERSTORM CHANCES WILL RETURN AGAIN NEXT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 8 PM AND MIDNIGHT THIS EVENING. BAK
In the hours before
Local storm report, May 6, 5:13 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
513 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 2 NE VICTORIA 41.05N 90.07W
05/06/2012 M0.75 INCH KNOX IL TRAINED SPOTTER
0318 PM TSTM WND GST 4 SW HENRY 41.07N 89.42W
05/06/2012 E60.00 MPH MARSHALL IL TRAINED SPOTTER
0318 PM HAIL 4 SW HENRY 41.07N 89.42W
05/06/2012 E0.25 INCH MARSHALL IL TRAINED SPOTTER
0320 PM HAIL 5 SW HENRY 41.06N 89.43W
05/06/2012 E1.75 INCH MARSHALL IL TRAINED SPOTTER
0324 PM HAIL HENRY 41.11N 89.36W
05/06/2012 E1.00 INCH MARSHALL IL TRAINED SPOTTER
0330 PM FLOOD HENRY 41.11N 89.36W
05/06/2012 MARSHALL IL TRAINED SPOTTER
FLOODING ON ROUTE 18
0330 PM TSTM WND DMG TOLUCA 41.01N 89.13W
05/06/2012 MARSHALL IL EMERGENCY MNGR
POWERLINES DOWN
0506 PM HAIL 2 SW HOOPESTON 40.44N 87.70W
05/06/2012 M0.88 INCH VERMILION IL TRAINED SPOTTER
RELAYED BY EMA
0510 PM HAIL 3 W HOOPESTON 40.47N 87.73W
05/06/2012 M2.50 INCH VERMILION IL TRAINED SPOTTER
RELAYED BY EMA
&&
25Local storm report, May 6, 5:26 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
526 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL HOOPESTON 40.47N 87.67W
05/06/2012 M2.50 INCH VERMILION IL TRAINED SPOTTER
RELAYED BY EMA
&&
25Local storm report, May 6, 6:05 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
605 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG HOOPESTON 40.47N 87.67W
05/06/2012 VERMILION IL EMERGENCY MNGR
POWER POLES DOWN NEAR JUNCTION OF HIGHWAYS 1 AND 9.
&&
GEELHARTLocal storm report, May 6, 6:06 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
606 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLOOD HOOPESTON 40.47N 87.67W
05/06/2012 VERMILION IL EMERGENCY MNGR
MANY ROADS FLOODED, SOME WITH OVER A FOOT OF WATER.
REPORTED BY HOOPESTON POLICE AND RELAYED BY VERMILION
COUNTY EMA.
&&
GEELHARTLocal storm report, May 6, 6:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
641 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 1 NE DANVILLE 40.15N 87.61W
05/06/2012 VERMILION IL EMERGENCY MNGR
TREE DOWN ACROSS WINTER AVENUE A QUARTER MILE EAST OF
BOWMAN AVENUE. POWER LINES ALSO DONW.
&&
GEELHARTSpecial weather statement, May 6, 6:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
648 PM CDT SUN MAY 6 2012
ILZ046-070015-
VERMILION-
648 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERMILION COUNTY
UNTIL 715 PM CDT...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
COVINGTON TO GEORGETOWN...MOVING SOUTHEAST AT 25 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RIDGE FARM...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3988 8756 3988 8758 3988 8762 3988 8779
4003 8778 4024 8753 3988 8753
TIME...MOT...LOC 2348Z 313DEG 24KT 4012 8749 3998 8768
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:06 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 54 min |
| May 6, 2:36 PM CDT | Tornado Warning | ILX | Marshall, Stark | 39 min |
| May 6, 3:07 PM CDT | Tornado Warning | ILX | Marshall | 53 min |
| May 6, 3:46 PM CDT | Areal Flood Advisory | ILX | Marshall, Stark | 6 hr |
| May 6, 4:03 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 57 min |
| May 6, 5:00 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 45 min |
| May 6, 5:21 PM CDT | Tornado Warning | ILX | Vermilion | 39 min |
| May 6, 6:09 PM CDT | Flash Flood Warning | ILX | Vermilion | 6 hr |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.